Childhood Diseases

Question
Posted by: Nixon | 2008/09/29

Q.

Oral Thrush Treatment

I have a 4 year old son who had antibiotics about 2 weeks ago - Augumentine (sp?). I gave him probiotics and have tried to feed him as well as possible. He has also had a bad cough have been told it is allergy / asthma related. He is on treatment for this but not cortizone.
He has had a white coating on his tongue for the last 2 days. The chemist says it sounds like oral thrush and gave me some drops for his mouth. Does this sounds like the actual cause or could it be something else?
Is there anything else I can do to try and help rectify this ASAP?
Also I have heard that soy milk could make this worse - it this true?
Thanking you in advance.

Expert's Reply

A.

Paediatrician

It is very rare for boys of this age to get thrush even after having antibiotics. He could get oral thrush from using a cortisone asthma pump especially if he is not using a spacer. The best treatment for thrush is to use Nystatin oral solution 1ml 4 times a day for 5 days. Give your son the probiotic Probiflora Children's chewable tablets one daily for 10 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Blondie | 2008/09/30

The best for oral thrush is DAKTARIN gel, it' s a bit expensive, but it works like a charm.

You can also give him mycostatin drops, this also helps for the thrush.

Reply to Blondie

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.